MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT
Model Number DF6007SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during placement of a vascular graft, the graft allegedly tore upon removal of the spiral beading.The torn material of the graft was removed to complete the procedure.It was further reported that the graft allegedly tore at the suture site.The torn material of the vascular graft was removed a second time to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Per the reported event details, the leak in the graft was noticed along the beading track of the device.Therefore, issues removing the beading may have contributed to the leak; however, the definitive root cause is unknown.The current instructions for use (ifu) states: precautions: when removing the external spiral support (beading) of the graft, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and/or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.
 
Event or Problem Description
It was reported that during placement of a eptfe vascular graft, the graft allegedly tore at the suture site.Reportedly, the torn material of the eptfe vascular graft was removed and resutured to complete the procedure.There was no reported patient injury.

Brand Name
DISTAFLO BYPASS GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7043334
Report Number2020394-2017-01597
Device Sequence Number11218551
Product Code DSY
UDI-Device Identifier00801741023545
UDI-Public(01)00801741023545
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K983861
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model NumberDF6007SC
Device Catalogue NumberDF6007SC
Device Lot NumberVTBQ0263
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1